Hail, Luzerne
- When
- June 6, 12:30 PM EST
- Where
- Luzerne County, Nescopeck
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.067, -76.217
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before the first event at Jun 6, 1:12 AM EST, 11 hours 18 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 212 AM EDT MON JUN 6 2005 .SHORT TERM... WARM AND INCREASINGLY MOIST RIDGE OVER NORTHEASTERN CONUS THIS MORNING. SHORT WAVE TROF DIGGING THROUGH MI TODAY WILL INCREASE UL JET TO 80 KTS...WITH SOUTH CENTRAL NY AND NORTHERN PA FIRMLY IN THE FAVORED RIGHT REAR QUAD. REMNANTS OF CONVECTIVE LINE MOVING TOWARD WESTERN FA ATTM IN THE FORM OF MID-DECK. REMNANTS WILL LEAVE A FEW BOUNDARIES THIS MORNING AND THESE WILL HAVE TO BE MONITORED FOR AFTERNOON CONVECTIVE FOCUS. PREFRONTAL TROF WILL APPROACH WESTERN FA EARLY AFTERNOON. SFC DEW POINTS PROGGED TO REACH MID/UPR 60S PRIOR TO TROF ARRIVAL. CAPE VALUES OF 1500+ J/KG APPEAR ATTAINABLE. LITTLE LOW LEVEL DIR SHEAR ON MODEL SOUNDINGS. A LOOK WESTWARD INTO MI SHOWS IMPRESSIVE HODOGRAPH THIS EVENING HOWEVER LL JET IS TRANSLATING TOWARD ONTARIO. THEREFORE THINK STRAIGHT LINE WIND / SQUALL LINE SCENARIO MOST LIKELY DESPITE STEEP LL LAPSE RATES. OVERALL EVENT LOOKS LESS IMPRESSIVE 12 HOURS OUT THAN IT DID 36 HOURS OUT. MODEL PRECIP WATER AROUND 1.25 INCHES VERIFIES WELL WITH UPSTREAM SOUNDINGS SO HEAVY RAINERS WILL NEED TO BE WATCHED. PLAYED LIKELY POPS THIS EVENT AND FORECAST IT BLEED OVER INTO EVENING PERIOD. WE SHOULD RAPIDLY CLEAR TUESDAY MORNING AS FRONT PASSES NORTHEAST. FRONT BY THEN WILL BE MORE OF A BOUNDARY OF SOMEWHAT DRIER AIR, RATHER THAN COOL. VERY LITTLE CHANGE IN BL TEMPS. FACTOR IN APPRECIABLE SUN AND TEMPS SHOULD BE QUITE WARM AGAIN. SECONDARY COOL PUSH MAY KNOCK TEMPS DOWN BY WEDNESDAY. DJP && .LONG TERM... SUMMERTIME PTRN TO START OFF THE LONG TERM PD. UPPER RDG BUILDS OVER THE ERN US AND GNRLY HOLDS THRU THE PD. VARIOUS SHRT WVS ATTEMPT TO FLATTEN LNG WV RDG...BUT DO LTL TO DISPLACE IT. MODELS HAVE TENDED TO OVER WEAKEN THE RDG IN THE FACE OF THESE SHRT WVS...AND GENERATE TO MUCH CONV UNDER THE RDG. SO...MODEL QPF FIELDS AMD MOS POPS HAVE NOT BEEN RELIED ON TOO MUCH IN THE LONG TERM. VAST MAJORITY OF THE PD WILL BE DRY AND GENERALLY CLR...ALTHOUGH WITH HTG AND RESULTANT INSTABILITY...EVEN WEAKENING SHRT WVS COULD TRIGGER CONV AS THEY ROUND THE RDG. TIMING IS DFCLT WITH THE SHRT WVS...BUT PRBLY THE BEST CHANCE FOR PCPN WILL BE ON FRI AND INTO THE WEEKEND AS THE GFS BRINGS ENERGY UP FROM THE SOUTH AND WRAPS IT INTO THE AREA. GFS QPF AND MOISTURE FIELDS PRBLY OVERDONE BUT WILL GO WITH CONSENSUS AT THIS POINT AND GO WITH LOW CHANCE POPS AT THE END OF THE PD. && .AVIATION (06/12Z - 07/12Z)... ANOTHER FOGGY START PARTICULARLY IN THE RIVER VALLEYS. HOWEVER FOG NOT EXPECTED TO BE AS DENSE FOR AS LONG A PERIOD THIS MORNING, DUE TO A LITTLE MORE MIXING FROM INCREASING WIND FLOW. A LINE OF THUNDERSTORMS IS EXPECTED TO MOVE WEST TO EAST ACROSS REGION THIS AFTERNOON AND EARLY TONIGHT...BRINGING GUSTY WINDS AND HEAVY RAIN. DJP && .BGM WATCHES/WARNINGS/ADVISORIES... .NY...NONE. .PA...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 212 AM EDT MON JUN 6 2005 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-070610- BRADFORD PA-BROOME NY-CHEMUNG NY-CHENANGO NY-CORTLAND NY-DELAWARE NY- LACKAWANNA PA-LUZERNE PA-MADISON NY-NORTHERN ONEIDA NY- NORTHERN WAYNE PA-ONONDAGA NY-OTSEGO NY-PIKE PA-SCHUYLER NY- SENECA NY-SOUTHERN CAYUGA NY-SOUTHERN ONEIDA NY-SOUTHERN WAYNE PA- STEUBEN NY-SULLIVAN NY-SUSQUEHANNA PA-TIOGA NY-TOMPKINS NY- WYOMING PA-YATES NY- 212 AM EDT MON JUN 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY. A LINE OF THUNDERSTORMS IS EXPECTED TO MOVE ACROSS THE REGION THIS AFTERNOON AND EARLY EVENING. THUNDERSTORMS WILL PRODUCE FREQUENT LIGHTNING, HEAVY DOWNPOURS, AND POSSIBLY DAMAGING WINDS. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER CALL TO ACTION STATEMENT... SKYWARN ACTIVATION MAY BE NEEDED THIS AFTERNOON. PADAVONA
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 1232 PM EDT MON JUN 6 2005 NYZ009-016>018-025-036-037-044>046-055>057-062-PAZ039-040-043-044- 047-048-072-062200- BROOME-CHENANGO-CORTLAND-DELAWARE-LACKAWANNA-LUZERNE-MADISON- NORTHERN ONEIDA-NORTHERN WAYNE-ONONDAGA-OTSEGO-PIKE-SENECA- SOUTHERN CAYUGA-SOUTHERN ONEIDA-SOUTHERN WAYNE-SULLIVAN-SUSQUEHANNA- TIOGA-TOMPKINS-WYOMING- 1232 PM EDT MON JUN 6 2005 ...A TORNADO WATCH IS IN EFFECT UNTIL 6 PM... THE SEVERE THUNDERSTORM WATCH HAS BEEN UPGRADED TO A TORNADO WATCH FOR MUCH OF CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. A LINE OF THUNDERSTORMS WILL CONTINUE ACROSS THE REGION THIS AFTERNOON. THE MAIN THREAT FROM THESE THUNDERSTORMS WILL BE DAMAGING WINDS AND LARGE HAIL. THE THUNDERSTORMS MAY ALSO PRODUCE TORNADOS. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE...OR VISIT OUR INTERNET WEB SITE AT WEATHER.GOV. MUNDSCHENK
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BINGHAMTON NY
1239 PM EDT MON JUN 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1157 AM TSTM WND DMG CORNING 42.15N 77.06W
06/06/2005 STEUBEN NY EMERGENCY MNGR
POWERLINES DOWN
1157 AM TSTM WND DMG BATH 42.34N 77.32W
06/06/2005 STEUBEN NY EMERGENCY MNGR
TREE ON A HOUSE
1157 AM TSTM WND DMG ADDISON 42.11N 77.23W
06/06/2005 STEUBEN NY EMERGENCY MNGR
TREES AND POWERLINES DOWN
1209 PM TSTM WND DMG EAST CORNING 42.13N 76.98W
06/06/2005 STEUBEN NY EMERGENCY MNGR
NUMEROUS TREES AND WIRES DOWN
1215 PM TSTM WND DMG CATON 42.05N 77.03W
06/06/2005 STEUBEN NY AMATEUR RADIO
TREE ON HOUSE
1215 PM TSTM WND DMG SOUTHPORT 42.06N 76.81W
06/06/2005 CHEMUNG NY AMATEUR RADIO
TREE ON HOUSE
1221 PM TSTM WND DMG BIG FLATS 42.14N 76.93W
06/06/2005 CHEMUNG NY AMATEUR RADIO
TRAILER BLOWN OFF FOUNDATION
&&
MORFORDPRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BINGHAMTON NY
100 PM EDT MON JUN 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1209 PM TSTM WND DMG EAST CORNING 42.13N 76.98W
06/06/2005 STEUBEN NY EMERGENCY MNGR
NUMEROUS TREES AND WIRES DOWN
1215 PM TSTM WND DMG CATON 42.05N 77.03W
06/06/2005 STEUBEN NY AMATEUR RADIO
TREE ON HOUSE
1215 PM TSTM WND DMG STARKEY 42.53N 76.92W
06/06/2005 YATES NY AMATEUR RADIO
NUMEROUS TREES AND WIRES DOWN
1215 PM TSTM WND DMG SOUTHPORT 42.06N 76.81W
06/06/2005 CHEMUNG NY AMATEUR RADIO
TREE ON HOUSE
1221 PM TSTM WND DMG BIG FLATS 42.14N 76.93W
06/06/2005 CHEMUNG NY AMATEUR RADIO
TRAILER BLOWN OFF FOUNDATION
1243 PM TSTM WND DMG ITHACA 42.44N 76.50W
06/06/2005 TOMPKINS NY AMATEUR RADIO
8 INCH BRANCHES DOWN
1243 PM TSTM WND DMG WATKINS GLEN 42.38N 76.87W
06/06/2005 SCHUYLER NY AMATEUR RADIO
TREES DOWN
1255 PM TSTM WND DMG ENDICOTT 42.10N 76.06W
06/06/2005 BROOME NY FIRE DEPT/RESCUE
TREES DOWN
&&
MORFORDPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
104 PM EDT MON JUN 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0103 PM TSTM WND DMG ENDICOTT 42.10N 76.06W
06/06/2005 BROOME NY EMERGENCY MNGR
ROOF BLOWN OF ELEMENTARY SCHOOL AND OTHER BUILDINGS.
INJURIES UNKOWN AT THIS TIME
&&
MORFORDPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
107 PM EDT MON JUN 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0103 PM TSTM WND DMG VESTAL 42.08N 76.05W
06/06/2005 BROOME NY EMERGENCY MNGR
NUMEROUS TREES AND WIRES DOWN TOWN WIDE.
0107 PM TSTM WND DMG MAINE 42.20N 76.07W
06/06/2005 BROOME NY EMERGENCY MNGR
NUMEROUS TREES AND WIRES DOWN
&&
MORFORDPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
118 PM EDT MON JUN 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 PM TSTM WND DMG LODI 42.61N 76.82W
06/06/2005 SENECA NY EMERGENCY MNGR
TREES AND WIRES DOWN
0113 PM TSTM WND DMG NEWARK VALLEY 42.22N 76.19W
06/06/2005 TIOGA NY EMERGENCY MNGR
TREES DOWN
0113 PM TSTM WND DMG BARTON 42.05N 76.45W
06/06/2005 TIOGA NY EMERGENCY MNGR
TREES DOWN
0113 PM TSTM WND DMG OWEGO 42.10N 76.26W
06/06/2005 TIOGA NY AMATEUR RADIO
TREES AND WIRES DOWN
&&
MORFORDThe Binghamton radar (KBGM), 127 km away, was scanning. The volume nearest the first event began at 17:39 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2005Every state in 2005This day in weather historyWarnings in Pennsylvania, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5461797.